It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Don't worry. Talk about being scared. My TC was 700 and it doubled when I got onto Niaspan! Now it's down to 180 on Trilipix and pravastatin. I pray it gets into the normal range.
My trig's were 1,700. Talk about being scared. Crazy thing is that they were 700 and when I got on Niaspan they doubled to 1,700. Im on Trilipix now and prava. The trig's came down by 88%.


[QUOTE=missy222;3933547]Hi Shine4U,

I hear your problem! My cholesterol was just checked everything turned out okay except for my Triglycerides (402!!!). That is after taking Simvastatin to lower them. Your LDL (which is your bad cholesterol is very high). My doctor wants me to start tricor to lower by trig's also, but I am kind of scared to take both a fibrate and a statin together. My Trig levels have been in the 400's for years and so far no problem, but my Dr. said there is a high risk for pancreatitus if my trig level doesn't come down. I also am not overweight. 5 feet and weigh about 120 lbs. Unfortunately, my body fat content is 36. I also love meat, especially BBQ T-bone steak and rib eye. I also drink alot of red wine and I think the combination of both is what is causing the high trig levels. After speaking to my Dr., a fibrate such as Tricor is usually well tolerated and as far as giving up your wine, well, statins do the same thing, they are processed in the liver and I continue to drink alot of it and my liver function continues to remain okay. If you do decide to take the fibrate and drink your wine, don't worry because as long as you are honest with your Dr., he will monitor your liver function. If it comes back bad, you will have to give up one or the other. I think usually your liver functions correct themselves after stopping the medication. I am not a Dr. or anything but just sharing my experiences with you. Stop worrying and try the meds.

missy222[/QUOTE]
Hi MeFrom Here

Why did Niaspan increase your Trigs so much, I thought it was suppose to lower them? That's great that they are down to 180, but what is Trilipix? Is it a fibrate? Now that I have dropped my trigs from 402 to 276 my doctor is not pressuring me to take a fibrate. What a relief!! The only bad thing is that since I have been on Simvastatin my liver enzyme tests are going up and now my doctor is telling me that my kindey function is not quite what it used to be.. Two months ago my kidney function was excellent and now she stated that I have Stage 2 kidney disease. I'm thinking that maybe this statin that I am on is not such a good thing and I am considering not taking it anymore to see if my numbers improve.

Missy 222
I'm not sure why the Niaspan didn't work. Trilipix is a fibrate yes and it's the only one approved to be used with a statin. It can be a little rough with the muscle pain and cramping on both of those , so you have to watch it. But,it dropped mine from 1700 to 180 in 1.5 months if my home test is right (I hope it is). I just hope I can get off the statin or the other one, I don't know how long I can stay on both of them. I would ask your doctor if you can just go on Trilipix by itself a month. But, he may have a reason not too. Trilipix was just approved in Dec. 2008. I go to a University Clinic where they tend to be up on the latest treatments for everything. I hope it works out for you and me both :) The best of luck ! :)) I go back this week to find out where I go from here. Also, trig's are supposed to be 150 or below, at least that is the published guideline.

[QUOTE=missy222;3972758]Hi MeFrom Here

Why did Niaspan increase your Trigs so much, I thought it was suppose to lower them? That's great that they are down to 180, but what is Trilipix? Is it a fibrate? Now that I have dropped my trigs from 402 to 276 my doctor is not pressuring me to take a fibrate. What a relief!! The only bad thing is that since I have been on Simvastatin my liver enzyme tests are going up and now my doctor is telling me that my kindey function is not quite what it used to be.. Two months ago my kidney function was excellent and now she stated that I have Stage 2 kidney disease. I'm thinking that maybe this statin that I am on is not such a good thing and I am considering not taking it anymore to see if my numbers improve.

Missy 222[/QUOTE]





All times are GMT -7. The time now is 12:36 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!